Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can collagen cause diarrhea?

Answered by
Dr.
Dr. Suma Parinam

General & Family Physician

Practicing since :2008

Answered : 1704 Questions

default
Posted on Thu, 28 Sep 2017 in Digestion and Bowels
Question: I have severe diareha I am taking collagen can that cause it

the correct name is immodium
doctor
Answered by Dr. Suma Parinam 16 minutes later
Brief Answer:
collagen

Detailed Answer:
hI,

I am not sure why were you using collagen at this age. Did you start it recently?
Collagen is purely not known to cause diarrhoea, there would be some other ingredients in collagen fibre supplements which you may be sensitive to. Those may cause diarrhoea.
Immodium is right medicine to stop the diarrhoea. You can take them sparingly till the diarrhoea is controlled. Stop collagen till it improves.
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Topics ,  

Recent questions on  Fibre supplements

doctor1 MD

Hi. I am 20 F and i have been suffering from piles for about a month now. I have been taking fiber supplements and applying preparation H. The pain and discomfort has considerably gone down but there is still blood in the tissue so i am worried but i am feeling much better. initially the color of my stools was dark but now is coming back to normal.Am i healing? Is there any other medication i can take? Or should i see a doc?

doctor1 MD

gluten intolerant
hi doctor,

I'm a 25 year old Asian woman. I have had constipation and acne problems all my life. I eat a lot of veggies, fruits and wholegrain. I've been taking fibre supplements too but nothing helped. In the last few years I also have irregular period, but this time its my longest (5 months since my last period). I've seen doctors and did blood test, they think I have pcos, but the ultrasound showed I have no cyist. Lastly I've heard about gluten intolerant, and this can lead to all my problems, is it true gluten can cause constipation, acne and miss period? how do I know for sure that I am allergic to gluten?

Thank you.

Helena

doctor1 MD

I have been taking Cholestoff for 6 months. For the past 2 months, I've suffered from hard stools and constipation. I have a high fiber diet, get plenty of exercise and drink lots of fluids. I've recently added fiber supplements to my diet which have been of no help. Is it possible that the Cholestoff is causing this problem?

doctor1 MD

I have just farted a small amount of mucus with pinkish blood. I do have diverticulitis , are the two issues linked?

doctor1 MD

due to hyper acidity i am facing short breathing and suffocation heart palpitation allopathy dr gave me deriphril m to cure acidity but after that created abo e i am having bp, kidney stone, cyst in kidney what s best aurvedic medicine

doctor1 MD

Blood in stool ...bleeding for 5 days.what may be the causes

doctor1 MD

Bowel movements
18 year old female, weighing 76kg and 181cm tall.

My bowel movements occur only every 4 or so days, but I have been previously told that taking metamucil our a fibre supplements will cause your system to become used to it and won't function as well without it. I am also struggling to lose the testimony last weight of my weight loss journey, but my bowl movements have always been a problem, and are note worsening.

Thank you.